DOMay 24, 2007
Problems with the cervical cancer vaccine for girls as young as 9 starting to emerge.
Five schoolgirls at Sacred Heart Girls' College in suburban Melbourne, Australia, were confirmed to have taken ill after receiving an injection of Gardasil, the newest vaccine to be mandated for young girls. Soon after the vaccination, twenty-six girls were seen at the campus medical clinic; five were admitted to the hospital after being injected. Two of the girls kept in overnight in observation for dizziness; one had temporary paralysis and loss of speech.
In the U.S., symptoms similar to those experienced by the Australian girls have been reported to the Vaccine Adverse Events Reporting System (VAERS.) Since the approval of the vaccine in June, 2006, there have been 1261 adverse events reported. Here are a few examples directly from the VAERS reporting pages:
“Immediately after injection patient complained of severe pain at site. Fell off table and fainted for approximately 10 - 15 seconds. Hyperventilating. Complained of headache, blurry vision; vision test was normal. Vomiting x 1 in parking lot and speech was momentarily inarticulate. Sent to ER where her neurological exam was normal except for word recall "coffee instead of coughing" and said "Sired instead of tired."
“A female patient was vaccinated with a first dose of HPV Vaccine. Subsequently as the patient was leaving the examination room, the patient fainted. The patient recovered shortly after fainting.”
“A 14 year old female was vaccinated with Gardasil. It was reported that the patient was sitting on a bench. When the nurse left the room, the patient apparently fainted and ended up falling off bench. It was reported that it was unsure if the patient had broken her nose but there was blood. At the time of this report, the outcome of the events were unknown.”
VAERS is a passive surveillance system and depends upon voluntary reporting by clinicians of serious health problems following vaccination. Reports can also be filed by parents. Although VAERS reports do not prove causation, they can provide a warning system that a vaccine may be causing health problems.
It has been estimated that fewer than 10 percent, even as low as 1 to 4 percent, of adverse events from a prescription drug or a vaccine are ever reported.
If only 1 percent of all adverse events associated with Gardasil are being reported to VAERS, there could have been as many as 126,000 acute health problems from the vaccine in less than one year. The long term neurological or immune system complications are completely unknown. It is uncertain if any of these vaccinated children will go on to develop fertility problems, cancer or damage to their genes, all of which Merck admits in its product insert have not been studied.
John Iskander, from the Center for Disease Control’s immunization safety office has said, "There is absolutely no reason to think that there is anything in this vaccine that's going to make people more likely to faint.”
Despite his assurances, there are ingredients in the vaccine that can cause recipients to become dizzy and faint.
Histidine, an amino acid, readily converts into another amino acid, histamine, when it enters the body. When released, histamine causes redness, swelling, itching and allergic reactions leading to widening of capillaries, decreased blood pressure… people can faint. The vaccine also contains Polysorbate 80, an agent used in creams, ointments, lotions, and multiple medical preparations including vitamin oils, and anticancer agents. Polysorbate 80 is a can cause potentially fatal reactions in including anaphylaxis, characterized by a sharp drop in blood pressure, hives, and breathing difficulties… people can faint.
Fainting spells after vaccination can have serious consequences. An article published in the Archives of Pediatric and Adolescent Medicine (1997), reviewed the 697 reports of syncope (fainting) that occurred after vaccination and had been reported to VAERS between 1990 and 1995. More than 97 percent of the events have occurred within 30 minutes of a vaccine, establishing a causal relationship. Of these, six patients sustained a serious head injury, including skull fracture, cerebral bleeding and cerebral contusion. Three of these patients required brain surgery and two were left with substantial residual neurological deficits at six months to two years after follow-up. Dizziness and fainting after vaccination is not something to be taken lightly.
As for the children in Australia, the vaccination program is scheduled to continue next month.
“The college is confident that this program of vaccination is safe to offer to students," says Christopher Dalton, the school principal. "We will be working with the Department of Human Services Victoria and the City of Monash Immunization Services in the planning vaccination program."
The assumption is that illness and dizziness are “normal reactions” to a vaccine. The overriding theme is that “We've have a vaccine, and we will use it.”
1. "Vaccine linked to sickness."
2. Braun M. Vaccine adverse event reporting system (VAERS): usefulness and limitations. John's Hopkins Bloomburg School of Public Health
3. CDC Says Gardasil's Side Effects Minor, Additional Warning Labels Unnecessary. Feb. 26, 2007
4. Coors, EA. Polysorbate 80 in medical products and nonimmunologic anaphylactoid reactions. Ann Allergy Asthma Immunol. 2005 Dec;95(6):593-9. PMID: 16400901
5. Braun MM, et al. Syncope after immunization. Arch Pediatr Adolesc Med 1997;151:255-9.
© 2007 Sherri Tenpenny - All Rights Reserved
Sign Up For Free E-Mail Alerts
E-Mails are used strictly for NWVs alerts, not for sale
Link to original story -Sherri Tenpenny -- Gardasil Dangers Starting to Emerge